Tennessee, 2018Flash Flood in Tennessee, August 10, 2018
August 10, 2018 · NWS MRX · 1 event in 1 county or zone
A weak frontal boundary was draped across Tennessee, triggering diurnal convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary was draped across Tennessee, triggering diurnal convection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 10, 6:29 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 10, 6:29 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
729 PM EDT Fri Aug 10 2018
.AVIATION...
Showers are quickly diminishing, but could still impact KTYS/KTRI
for the first couple of hours. Fog will likely form once again
tonight before burning off tomorrow. Conditions should return to
VFR late tomorrow morning/early afternoon.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
ABM
Hazardous weather outlook, Aug 10, 2:37 PM EST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
337 PM EDT Fri Aug 10 2018
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
337 PM EDT Fri Aug 10 2018 /237 PM CDT Fri Aug 10 2018/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Numerous showers can be expected across the area through late evening.
There is a slight possibility for the development of a few
thunderstorms; mainly early in the evening. The main threat with
these showers will be moderate to occasionally heavy rain, which
may lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Flash Flood, Washington
- When
- August 10, 7:50 PM EST to 9:15 PM EST
- Where
- Washington County, 2 mi NW of Johnson City to 2 mi SW of Johnson City
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.340, -82.375
Roads flooded and vehicles have become stalled, requiring police assistance.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Ohio, August 10, 2018$1.1 million · 50 kt wind · 3 events
- Flooding and Damaging Winds in Ohio, August 10 to 11, 20181 injured · $79,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Mississippi, August 10, 20184 injured · $15,000 · 55 kt wind · 4 events
- Flash Flood in New Mexico, August 10, 2018$50,000 · 1 event
- Flash Flooding and Heavy Rain in Pennsylvania, August 10, 201819 events
- Flash Flooding and Dust Storm in Arizona, August 10 to 11, 2018$11,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Kansas, August 10, 2018$12,000 · 1.5 in hail · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 10, 201852 kt wind · 6 events
- Damaging Winds in Oklahoma, August 10 to 12, 201861 kt wind · 6 events
- Flash Flooding and Hail in Arizona, August 10, 2018$4,000 · 1.75 in hail · 4 events
- Damaging Winds in Alabama, August 10, 201850 kt wind · 4 events
- Hail and Damaging Wind in Texas, August 10, 2018$1,000 · 51 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 782842.